MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GRAY

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GRAY
Model Number 48630M-05
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the reload involved in the complaint for evaluation.However, the failure analysis has not been completed yet.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the stapler 30 instrument fired; however, no staples, or blade went across the tissue.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The stapler 30 reload accessory was analyzed and the complaint was not confirmed by failure analysis.Loose staples were cleared from the jaw of the stapler.The stapler along with the reload were installed on an in-house system where it clamped, fired, and unclamped successfully.No product issue was identified.The curved-tip stapler 30 instrument was found to have staples lodged at the base of the channel.The lodged staple caused the leadscrew to not turn.This was an expected or random component failure without any design or manufacturing issue.The instrument is being forwarded to engineering for additional analysis.A review of the logs found reload recognition failures.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) failure analysis initial findings were confirmed.The reload was returned unfired and was fired successfully with the returned stapler.No damage to the reload was observed.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use with nothing noted out of the ordinary.A gray reload was involved in the event and a gray reload is used all the time due to the thickness of the tissue.The issue occurred when firing over a pulmonary artery vessel.The fire mode fired, however, no staples/blade were deployed.No holes/gaps, no missing staples or errors were observed.No buttress material was used.A new stapler instrument was used to resolve the issue.Additionally, the isi failure analysis engineer (fae) partially confirmed the initial findings.The instrument was transferred with staples still lodged in the crotch of the stapler jaws.Staples remaining in the jaws after a firing may cause shorting of the reload pins and can lead to reload detection issues.Review of the procedure logs show one instance where a valid reload was not detected in the field.This was resolved by manually selecting the reload color on the surgeon side console (ssc) touchpad.The staple was removed in-house, and a blue reload was installed into the stapler jaws.The instrument engaged and initialized.The instrument moved intuitively in all directions.Clamping, firing, and unclamping were all completed without error.The instrument was fully functional.Based on the failure analysis results of the reload return with this stapler, the reported event is likely the result of a lodged staple at the reload leadscrew.The lodged staple likely prevented the mating of the reload leadscrew and the leadscrew socket of the stapler.This caused the instrument socket to rotate, indicating to the system that the firing was being completed.The torque during the firing was just high enough for the system not to flag as an error, and so low the no partial fire was triggered.The reported event of the stapler appearing to complete a firing, without deploying the knife or staples from the reload was confirmed but was not replicated.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GRAY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20412600
Report Number2955842-2024-20328
Device Sequence Number18173953
Product Code GDW
UDI-Device Identifier10886874112851
UDI-Public(01)10886874112851(10)K11240327
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630M-05
Device Catalogue Number48630M
Device Lot NumberK11240327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/15/2024
11/05/2024
11/26/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/06/2024
11/27/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexPrefer Not To Disclose